MAUDE Adverse Event Report: CORDIS CORPORATION RAIN SHEATH TRANSRADIAL; INTRODUCER, CATHETER

CORDIS CORPORATION RAIN SHEATH TRANSRADIAL; INTRODUCER, CATHETER
Catalog Number 506510N
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the guidewire of a 5f 10cm rain trans-radial catheter sheath introducer (csi) was split into two parts during preparation of the device.As a result, the same 5f 10cm rain csi was used with an unknown guidewire to continue the procedure.There was no reported injury to the patient.There were no difficulties during the insertion or withdrawal of the csi.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18143902 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the guidewire of a 5f 10cm rain trans-radial catheter sheath introducer (csi) was split into two parts during preparation of the device.As a result, the same 5f 10cm rain csi was used with an unknown guidewire to continue the procedure.There was no reported injury to the patient.There were no difficulties during the insertion or withdrawal of the csi.The device has now been returned.
 
Event or Problem Description
As reported, the guidewire of a 5f 10cm rain trans-radial catheter sheath introducer (csi) was split into two parts during preparation of the device.As a result, the same 5f 10cm rain csi was used with an unknown guidewire to continue the procedure.There was no reported injury to the patient.There were no difficulties during the insertion or withdrawal of the csi.The device was not returned as expected.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d4, d9, g3, g6, h1, h2, h3, h6, and h10 complaint conclusion: as reported, the guidewire of a 5f 10cm rain trans-radial catheter sheath introducer (csi) was split into two parts during preparation of the device.As a result, the same 5f 10cm rain csi was used with an unknown guidewire to continue the procedure.There was no reported injury to the patient.There were no difficulties during the insertion or withdrawal of the csi.The product was not returned for analysis.A product history record (phr) review of lot 18143902 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿mini guidewire-fractured/separated¿ could not be confirmed and the exact cause of separation cannot be determined.Handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged., remove the product from the packaging tray with care to avoid damage to the sheath.Do not withdraw the guidewire back though the metal cannula of the needle after it has been inserted as it may damage the guidewire.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h10 complaint conclusion: as reported, the guidewire of a 5f 10cm rain trans-radial catheter sheath introducer (csi) was split into two parts during preparation of the device.As a result, the same 5f 10cm rain csi was used with an unknown guidewire to continue the procedure.There was no reported injury to the patient.There were no difficulties during the insertion or withdrawal of the csi.A non-sterile mini guidewire belonging to a ¿5f10cm nw radial¿ was received for analysis.During visual inspection, an unraveled condition was noted to the radiopaque distal coil wire.No other damages or anomalies were observed.The unit was inspected using a vision system to obtain a magnified image and presented evidence of an unraveled condition to the coil wire.The proximal and distal end remain attached to the core wire.The unraveling of the coil wire resulted in the exposure of the core wire.The coil wire does not present with a separated condition.The core wire was fractured/separated into two pieces.Both sections were returned for analysis.Sem analysis presented evidence of striation and elongation patterns.A product history record (phr) review of lot 18143902 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿mini guidewire ~ fractured - separated¿ was confirmed.A separation was observed on the distal end of the core wire.The striation and elongation patterns identified at the separated sections of the core wire are commonly associated with plastic deformation when materials are exposed to excessive mechanical stress.This happens when the resistance properties are overloaded, which results in fatigue failure.Therefore, it is assumed the wire was induced to a tensile force that exceeded its material yield strength prior to the separation.The exact cause of these findings cannot be conclusively determined during the analysis however, handling factors while preparing the device may have led to the separation.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿carefully remove csi from package using sterile technique.Inspect the system contents for any signs of damage; do not use if any damage is present.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
RAIN SHEATH TRANSRADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17463278
Report Number9616099-2023-06572
Device Sequence Number20621285
Product Code DYB
UDI-Device Identifier10705032082150
UDI-Public(01)10705032082150(17)250831(10)18143902
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2025
Device Catalogue Number506510N
Device Lot Number18143902
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer08/04/2023
08/16/2023
12/27/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date08/10/2023
09/08/2023
01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite